Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 67, NWS Atlanta, GA

April 8, 2006Cherokee County, Cobb County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 8, 2006, 3:43 AM EDT for Cherokee County, Cobb County, Fulton County, Georgia. It was in force for 47 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2006, 3:43 AM EDT (07:43 UTC)
Expired
Apr 8, 2006, 4:30 AM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Cherokee County, GA, Cobb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 3:48 AM EDTHAIL 1Acworth, GA
Apr 8, 3:50 AM EDTTORNADO 07 W Marietta, GA*** 1 INJ *** F0 TORNADO...8W MARIETTA TO MARIETTA. TWO-SEGMENTED PATH WITH OVERALL LENGTH OF 8 MILES AND PATH WIDTH 50 YARDS. FIRST SEGMENT FROM DUE WEST ROAD/GA 120 TO 6W MARIETTA. DAMAGE ALONG THIS PATH TO 6 HOMES IN THE CORN LAKE AREA FROM DOWNED TREES...O
Apr 8, 3:55 AM EDTTORNADO 18 N Marietta, GAF1 TORNADO...NOONDAY TO 3E SWEAT MOUNTAIN. TORNADO CONTINUED INTO NORTH FULTON COUNTY. PATH LENGTH IN COBB COUNTY OF 7 MILES AND PATH WIDTH OF 10 TO 200 YARDS. 60 HOMES DAMAGED IN THE JAMERSON FOREST SUBDIVISION NEAR NOONDAY...10 WITH MAJOR DAMAGE AND 50 WITH
Apr 8, 3:57 AM EDTHAIL 14 Se Canton, GA
Apr 8, 3:59 AM EDTTSTM WND DMG7 Sw Canton, GAPOSSIBLE TORNADO. ROOF OFF A HOUSE. POSSIBLE INJURIES.
Apr 8, 3:59 AM EDTTSTM WND DMG7 W Canton, GANUMEROUS TREES DOWN ACROSS THE CENTRAL AND SOUTHERN PORTION OF THE COUNTY FROM 7 MILES WEST OF CANTON TO 3 MILES EAST OF WOODSTOCK. FOUR HOMES WITH MAJOR DAMAGE...9 HOMES WITH MODERATE DAMAGE...22 HOMES WITH MINOR DAMAGE...SEVERAL AUTOMOBILES DAMAGED FROM FALL
Apr 8, 4:00 AM EDTTSTM WND DMG9 Sw Canton, GASTRUCTURAL DAMAGE TO A HOUSE.
Apr 8, 4:15 AM EDTTSTM WND DMG8 Ne Marietta, GAPOSSIBLE TORNADO. TREES DOWN ON THREE HOUSES IN BRIGHTON WOOD SUBDIVISION OFF HIGHWAY 92 AND SANDY PLAINS ROAD.
Apr 8, 4:15 AM EDTTORNADO 07 W Marietta, GA*** 1 INJ *** TORNADO TRACKED FROM 7 MILES WEST OF MARIETTA TO JUST WEST OF I-75. THREE HOMES WERE DAMAGED. ONE INJURY WAS REPORTED. DAMAGE OCCURRED TO A SHOPPING CENTER IN MARIETTA.
Apr 8, 4:15 AM EDTTORNADO 18 N Marietta, GATORNADO TOUCHED DOWN IN NOONDAY AREA, JUST SOUTH OF CHEROKEE COUNTY LINE, TO NEAR SWEAT MOUNTAIN. 24-30 HOMES WERE HEAVILY DAMAGED IN THE JAMERSON SUBDIVISION. THE TOP FLOOR OF ONE HOME WAS COMPLETELY DESTROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 9:20 PM EDTTornado WatchSPC10 hr
Apr 8, 3:10 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 080744
SVRFFC
GAC057-067-121-080830-
/O.NEW.KFFC.SV.W.0067.060408T0743Z-060408T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 AM EDT SAT APR 8 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  COBB COUNTY IN NORTH CENTRAL GEORGIA
  FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 430 AM EDT

* AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP
  TO 70 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF  
  ACWORTH...AND MOVING EAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODSTOCK...WHITEWATER...WALESKA...SANDY SPRINGS...ROSWELL...POWDER
  SPRINGS...MARIETTA...KENNESAW...HOLLY SPRINGS...CHEROKEE...
  CANTON...BUFFINGTON AND BALL GROUND.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3441 8464 3386 8472 3387 8434 3438 8425

$$
1 follow-up statement
000 
WWUS52 KFFC 080758
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EDT SAT APR 8 2006

GAC057-067-121-080830-
/O.CON.KFFC.SV.W.0067.000000T0000Z-060408T0830Z/
COBB GA-CHEROKEE GA-FULTON GA-
357 AM EDT SAT APR 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT 
FOR FULTON AND COBB COUNTIES...

AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLFBALL
SIZED HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MARIETTA TO WALESKA...OR
ALONG A LINE EXTENDING FROM MARIETTA TO CANTON...MOVING EAST AT 60
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEBANON...CANTON...WOODSTOCK...WHITEWATER...HOLLY SPRINGS...
BUFFINGTON...BALL GROUND...NELSON...ROSWELL...SANDY SPRINGS AND FREE
HOME.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO 1.25 INCHES IN DIAMETER HAS BEEN REPORTED IN ACWORTH AT 
348 AM EST WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3441 8464 3386 8472 3387 8434 3438 8425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:10 PM EDT, 5 hours 33 minutes earlier.

Area forecast discussion, Apr 7, 10:10 PM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EDT FRI APR 7 2006

.UPDATE...
UPPER LEVEL SYSTEM STILL DIGGING. BACKING FLOW SEEMS TO BE SLOWING
PROGRESS OF EVENT. HAVE SLOWED THINGS DOWN IN THE FORECAST BY
LOWERING POPS OVERNIGHT ACROSS CENTRAL GEORGIA.

(PREVIOUS DISCUSSION)
.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ATMOSPHERE SLOW TO DESTABILIZE OVER NORTH AND CENTRAL GEORGIA WITH A
GOOD CAP AROUND 800 MB ON THE 18Z SOUNDING AT BOTH FFC AND BMX. THIS
WILL CHANGE OVERNIGHT AS SYSTEM OVER MISSOURI/KANSAS MOVES EAST TO
MISSISSIPPI BY SATURDAY MORNING. AIR MASS WILL CONTINUE TO MOISTEN
AND DESTABILIZE AND CAP SHOULD ERODE DURING NIGHT ALLOWING SHOWERS
AND THUNDERSTORMS TO SPREAD/DEVELOP INTO AREA. LLJ OF 35 TO 45 KNOTS
MOVES INTO AREA OVERNIGHT AND ALSO IN FAVORABLE RIGHT REAR UPPER JET
THEREFORE WITH BUOYANCY, WIND SHEAR, AND DYNAMICS THE POTENTIAL OF
SEVERE REMAINS ACROSS THE AREA. WILL PROBABLY BE AFTER 8 PM BEFORE
CONVECTION MOVES INTO NORTHWEST GEORGIA AND MOSTLY AFTER MIDNIGHT
BEFORE REACHING ATLANTA VICINITY. LARGE HAIL AND ISOLATED TORNADOES
MAIN THREAT. IN ADDITION RAINFALL AMOUNTS OF 1 TO 3 INCHES POSSIBLE
IN NORTH GEORGIA THEREFORE SOME LOCALIZED FLOODING OF SMALL STREAMS
POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE MOST OF SATURDAY
WITH BEST CHANCE OF SEVERE SHIFTING MORE TO SOUTHERN PART OF CWA.
LOW PRESSURE SYSTEM EXPECTED TO MOVE TO COAST BY SATURDAY EVENING
WITH NOTICEABLE DRYING AND CLEARING SKIES SATURDAY NIGHT AND
SUNDAY.

.LONG TERM...(MONDAY THROUGH FRIDAY)
AFTER AN ACTIVE START TO THE FORECAST PERIOD AND FAIRLY QUITE
WEATHER PATTERN IS EXPECTED FOR THE REST OF THE WEEK. A LARGE HIGH
PRESSURE SYSTEM MOVES INTO THE OHIO VALLEY SUNDAY AND TO THE
MID ATLANTIC REGION MONDAY. THIS HIGH THE RIDGES ACROSS THE SOUTHEAST
THROUGH MUCH OF THE WEEK WITH A DRY STABLE ATMOSPHERE WITH NEAR
SEASONAL TEMPERATURES.

&&

.AVIATION...
NAM APPEARS TO BE HANDLING THE CURRENT SITUATION THE BEST. THIS
BRINGS THE MAIN AREA OF CONVECTION INTO EXTREME NORTH GA AND THEN
HOLDS IT THERE KEEPING THE CONVECTION OUT OF THE TAF SITES UNTIL
12Z...THEN BEGINS SINKING IT SOUTH. WILL LIKELY DELAY THE ONSET TO
AFTER 10Z IN ALL TAFS AND CONTINUE WITH THUNDER...ESPECIALLY AFTER
18Z SAT. WORKSTATION ETA PICKING UP ON THE STRATO CU ALONG THE GULF
COAST AND ADVECTS THAT INTO CSG/MCN BETWEEN 03Z AND 06Z...AND INTO
ATL/AHN BETWEEN 06Z AND 09Z. HEIGHTS AS PROGGED BY METATL ARE
RUNNING AROUND 2500 FEET AT THE ONSET...THEN DROPPING BELOW 1000 FT
BY 12Z. THIS APPEARS REASONABLE...CURRENT TAFS ARE GOING ALONG WITH
THIS AND WILL CONTINUE WITH THIS THINKING. COLD FRONT REMAINS TO THE
WEST AND THEREFORE WINDS WILL REMAIN WEST TO SOUTHWEST. WILL ALSO
CONTINUE WITH GUSTS THROUGH 00Z SUN AS H8 WINDS HOLDING IN THE 35 TO
40 KT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         62  70  44  67 /  80  70   5   5
ATHENS          59  70  44  70 /  80  60  20   5
GAINESVILLE     59  69  43  66 /  80  70  10   5
ROME            60  70  39  71 /  90  70  10   5
COLUMBUS        65  74  49  74 /  60  70  10   5
MACON           63  74  49  71 /  60  70  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

15
Hazardous weather outlook, Apr 7, 6:15 PM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT FRI APR 7 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
615 PM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED SEVERE THUNDERSTORMS POSSIBLE TONIGHT ACROSS NORTH GEORGIA.

.SYNOPSIS...
STRONG LOW PRESSURE WILL REMAIN TO THE WEST OF GEORGIA KEEPING THE
REGION IN A WARM MOIST FLOW OF AIR.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH THE THUNDERSTORMS WILL BE LARGE
HAIL...DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND ISOLATED
TORNADOES.

.DISCUSSION...
MOISTURE WILL CONTINUE TO INCREASE OVER GEORGIA THIS EVENING. A
LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER MISSISSIPPI AND
TENNESSEE WILL DRIFT SLOWLY TOWARD NORTH GEORGIA. AS THE
THUNDERSTORMS DRIFT INTO NORTH GEORGIA THEY WILL BE ENCOUNTERING
SLIGHTLY MORE STABLE AIR WITH CAPES RUNNING FROM 600 TO 1200 AND
LIFTED INDICES OF MINUS 2 TO MINUS 4. WHILE THESE VALUES ARE NOT
EXCESSIVE...THEY ARE SUFFICIENT TO PRODUCE SCATTERED SEVERE
THUNDERSTORMS...MAINLY NORTH OF A LINE FROM CARROLLTON...TO
ALPHARETTA...TO CLEVELAND. THE THUNDERSTORMS WILL MOVE INTO EXTREME
NORTHWEST GEORGIA AFTER 10 PM...AND ACROSS THE NORTHEAST MOUNTAINS
AND INTO THE NORTHERN SUBURBS OF ATLANTA TOWARD DAYBREAK SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY...WITH ISOLATED
SEVERE STORMS POSSIBLE SATURDAY MORNING. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION
TONIGHT. STAY ALERT FOR POSSIBLE WATCHES...WARNINGS AND STATEMENTS
THAT MAY BE ISSUED.

In the hours before

Local storm report, Apr 8, 1:57 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 AM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             FORT OGLETHORPE         34.92N 85.25W
04/08/2006  E0.75 INCH       CATOOSA            GA   AMATEUR RADIO

0120 AM     HAIL             RINGGOLD                34.92N 85.11W
04/08/2006  E0.88 INCH       CATOOSA            GA   PUBLIC

            DIME TO QUARTER SIZE HAIL.

0128 AM     HAIL             VARNELL                 34.90N 84.97W
04/08/2006  E0.88 INCH       WHITFIELD          GA   PUBLIC

0138 AM     HAIL             TRENTON                 34.87N 85.51W
04/08/2006  E1.00 INCH       DADE               GA   EMERGENCY MNGR

&&

G.BIRDOW
Special weather statement, Apr 8, 1:58 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 AM EDT SAT APR 8 2006

GAZ011-080630-

158 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...SMALL HAIL AND
40 TO 45 MPH WINDS IN CHATTOOGA COUNTY UNTIL 230 AM EDT...

AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF MENLO...MOVING EAST AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS UP
TO 45 MPH.

REMEMBER...A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Apr 8, 2:18 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 AM EDT SAT APR 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     HAIL             ROCK SPRING             34.82N 85.24W
04/08/2006  E0.88 INCH       WALKER             GA   EMERGENCY MNGR

0150 AM     HAIL             DALTON                  34.77N 84.98W
04/08/2006  E1.00 INCH       WHITFIELD          GA   PUBLIC

&&

GBIRDOW
Special weather statement, Apr 8, 2:38 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 AM EDT SAT APR 8 2006

GAZ008-009-080730-

238 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN UNION AND TOWNS COUNTIES UNTIL 330 AM EDT...

AT 234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LEWNER...MOVING EAST AT 60
MPH.  THIS STORM IS WEAKENING AS IT MOVES EAST...BUT IS STILL
CAPABLE OF PRODUCING PEA-SIZED HAIL AND WINDS GUSTING TO 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 3:33 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 AM EDT SAT APR 8 2006

GAZ009-080800-

333 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 40 TO 50 MPH WINDS IN TOWNS COUNTY UNTIL 400 AM EDT...

...SIGNIFICANT WEATHER ALERT FOR  IN TOWNS COUNTY UNTIL 400 AM EDT...

AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF YOUNG HARRIS...MOVING EAST AT 50
MPH.

SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH ARE LIKELY AS THIS STORM
MOVES ACROSS CENTRAL AND SOUTHERN TOWNS COUNTY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 8, 3:37 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 AM EDT SAT APR 8 2006

GAZ016-080745-

337 AM EDT SAT APR 8 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL
AND 40 TO 50 MPH WINDS IN WHITE COUNTY UNTIL 345 AM EDT...

...SIGNIFICANT WEATHER ALERT FOR IN WHITE COUNTY UNTIL 345 AM EDT...

AT 337 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF ROBERTSTOWN...MOVING EAST AT 50
MPH.

SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH ARE LIKELY AS THIS STORM
MOVES ACROSS NORTHERN WHITE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:30 AM EDTSevere Thunderstorm WarningFFCDade45 min
Apr 8, 12:53 AM EDTSevere Thunderstorm WarningFFCCatoosa, Walker37 min
Apr 8, 1:08 AM EDTSevere Thunderstorm WarningFFCDade, Walker37 min
Apr 8, 1:13 AM EDTSevere Thunderstorm WarningFFCMurray, Whitfield47 min
Apr 8, 1:58 AM EDTSevere Thunderstorm WarningFFCMurray, Whitfield32 min
Apr 8, 2:11 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer34 min
Apr 8, 2:23 AM EDTSevere Thunderstorm WarningFFCFloyd, Gordon37 min
Apr 8, 2:45 AM EDTTornado WarningFFCGordon15 min
Apr 8, 2:48 AM EDTTornado WarningFFCGilmer, Pickens27 min
Apr 8, 3:12 AM EDTSevere Thunderstorm WarningFFCFloyd, Polk33 min
Apr 8, 3:14 AM EDTSevere Thunderstorm WarningFFCFannin, Lumpkin, Union31 min
Apr 8, 3:17 AM EDTSevere Thunderstorm WarningFFCBartow43 min
Apr 8, 3:25 AM EDTSevere Thunderstorm WarningFFCHaralson35 min
Apr 8, 3:28 AM EDTTornado WarningFFCPaulding, Polk32 min
Apr 8, 3:49 AM EDTTornado WarningFFCBartow, Cherokee26 min
Apr 8, 4:03 AM EDTTornado WarningFFCCobb, Fulton27 min
Apr 8, 4:06 AM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Pickens24 min
Apr 8, 4:15 AM EDTSevere Thunderstorm WarningFFCGwinnett45 min
Apr 8, 4:21 AM EDTSevere Thunderstorm WarningFFCHall, Lumpkin39 min
Apr 8, 4:39 AM EDTSevere Thunderstorm WarningFFCBanks, Jackson51 min
Apr 8, 4:42 AM EDTSevere Thunderstorm WarningFFCBarrow, Walton33 min
Apr 8, 9:33 AM EDTFlash Flood WarningFFCHarris3 hr
Apr 8, 11:10 AM EDTFlash Flood WarningFFCMuscogee3 hr
Apr 8, 12:26 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster34 min
Apr 8, 12:59 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Sumter31 min
Apr 8, 1:34 PM EDTSevere Thunderstorm WarningFFCPulaski, Wilcox26 min
Apr 8, 1:54 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge36 min
Apr 8, 2:16 PM EDTSevere Thunderstorm WarningFFCLaurens, Telfair29 min
Apr 8, 2:21 PM EDTSevere Thunderstorm WarningFFCWheeler24 min
Apr 8, 2:33 PM EDTSevere Thunderstorm WarningFFCMontgomery27 min
Apr 8, 2:47 PM EDTTornado WarningFFCMontgomery, Wheeler28 min
Apr 8, 2:51 PM EDTSevere Thunderstorm WarningFFCToombs24 min
Apr 8, 2:58 PM EDTTornado WarningFFCToombs32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.